MAUDE Adverse Event Report: SYNTHES GMBH DISTRACTOR TIP FOR MATRIX DETACHABLE HOLDING SLEEVE

SYNTHES GMBH DISTRACTOR TIP FOR MATRIX DETACHABLE HOLDING SLEEVE
Model Number 03.632.083
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Investigation summary: the complaint device was not received for investigation.A photo investigation was performed based on the received images.The images were reviewed, and the complaint condition is confirmed.The threaded tip of the distractor appears to be broken in the images.A definitive assignable root cause could not be determined based on the provided information.No valid lot number was provided or found in the photos, therefore no device history record (dhr) review was completed.The dhr review will be revisited if a valid lot number is provided or the physical device is received.As the device was not returned, an as-received condition could not be assessed and a dimensional inspection and document/specification review were not completed.During the investigation, no product design issues or discrepancies were observed (based on the image) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from(b)(6) reports an event as follows: it was reported that during set-up for a procedure on (b)(6), 2021, it was noted that the shaft of the first device was broken/snapped off, so it was left aside.A second device from the same kit was inspected to use, but it was also noted that the spring on the shaft was coming off.This was deemed unsafe to use on patient.The same like device from another kit was used to proceed with the case.Case was completed with no patient consequence.This report is for a distractor tip for matrix detachable holding sleeve.This is report 1 of 3 (b)(4).

Brand Name
DISTRACTOR TIP FOR MATRIX DETACHABLE HOLDING SLEEVE
Common Device Name
DISTRACTOR TIP FOR MATRIX DETACHABLE HOLDING SLEEVE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12983644
Report Number8030965-2021-10152
Device Sequence Number20260612
Product Code LXH
UDI-Device Identifier10705034719252
UDI-Public(01)10705034719252
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number03.632.083
Device Catalogue Number03.632.083
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2021
Initial Report FDA Received Date12/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RETAIN-SLEEVE DETACHABLE F/MATRIX 5.5; RETAIN-SLEEVE DETACHABLE F/MATRIX 5.5
Patient Age69 YR
Patient SexFemale